My husband was released from rehab on Dec. 30th and has been off heroin since then. He says he doesn't care about doing it anymore or crave it but is having pain that is pretty severe at times in his lower back, butt, and legs all the way down to his toes. I can tell he is having trouble dealing with this and advil and aleve are not helping at all. In his IOP classes they told him he probably shouldn't have pain this severe. Just wondering what to do. Is this normal?? He was doing up to 20 bags a day but was also on Suboxone in between so he wasn't using everyday. How long should we expect this to last. I can see him slipping into a depression about this too. Is there anything that helps these feelings?
Is he still getting recovery care because that is going to be VERYVERY important .The physcial pain does get better in time and he should not be taking anything narcotic right now .He might want to talk to his doctor for other options the are some muscle relaxers and other meds that might help him get threw this hard time .He may want to talk to his doctor about the depression as well.Have you looked into ALANON meetings because that really help you and you need support and help as well....
Hello and welcome to the forum.. First I would like to extend a Congratulations to your husband for his clean time.. and in extension to you :) When I had quit a 4 year habit I had pain in my back and legs for awhile.. I would suggest a Hot water bottle/heating pad.. They sell a product called Hylands restful leg for rls..you can get this over the counter.. the first time I kicked I was taught a form of relaxation where you start with your toes by concentrating on them to relax and move on up the foot ankle so forth I know it sounds odd but it does help as muscles certainly do cramp. You may want to speak to his Dr. for a muscle relaxer as suggested above. it really does take a while to work it out and coming off the sub will extend wd also.. I believe the sub is the main drug he is wd off now. we are all different but a time frame is hard to pin point about 6 weeks it took for all my symptoms to cease. I'm glad to read he is not craving because at that amount he was taking he is lucky to escape with his life.. I wish you well.. lesa
Is it sub wd or heroin wd? was he addicted to the sub?
often pain can be part of wd...the aftermath as it takes a while for the body to heal..be it heroin or sub he is wd-ing from..they r both narcotics and it sounds like his heroin use was alot..so this will take a while..Is he twitching and jerking? RLS I mean as there r things u can do to help that too
If he has a doctor who can help him thru this with safe meds it would be great...muscle relaxers, drugs like lyrica or neurontin, and safe meds so he can sleep can all help,,,sleep is important to recovery cos without it we become weak
Also if u guys skim the health pages u can learn about stuff to help him thru this..phenylalanine is an amino that helps pain..also mild exercise could help as exercise relases endorphins as do narcotics..but exercise is a much safer whay to acheive this goal//the lack of endorphins could be cauing alot of this pain he feels...did he have a severe back problem before he started using?
Things like heat , ice, stretching, chiropractic, good nutrition along with plenty of fluids right now, mild exercise depending on how much he can do right now, massage, and tons of support can help..is he doing any type of aftercare?
He is lucky to have u in his corner..the depression is caused by taking the outside source of endorphins away and his brain has to heal enuf to again produce the endorphins he needs after taking the outside source away...it takes time...aftercare being important cos this is a fragile time..some get so depressed that going back to using seems like the only alternative..many get on ADs to make it thru this....for me exercise helped most cos i felt normal 10 minutes into a treadmill workout and felt ok for a few hours later due to the endorphin release exercise causes
Perhaps u can get him to come to the forum and post?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.